Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

September 12, 2016Meriwether County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 12, 2016, 2:13 PM EDT for Meriwether County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2016, 2:13 PM EDT (18:13 UTC)
Expired
Sep 12, 2016, 2:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Meriwether County, GA

The radar

The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WWUS82 KFFC 121813
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT MON SEP 12 2016
 
GAZ067-069-079-121845-
TALBOT GA-UPSON GA-MERIWETHER GA-
213 PM EDT MON SEP 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALBOT...
NORTHWESTERN UPSON AND SOUTHEASTERN MERIWETHER COUNTIES UNTIL 245 PM
EDT...

AT 212 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANCHESTER...OR 12
MILES SOUTHEAST OF GREENVILLE...MOVING EAST AT 5 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. 
           LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. 
           REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
           TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW 
           DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO 
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY 
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS. 
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND 
           DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MANCHESTER...WOODBURY...WOODLAND...SUNSET
VILLAGE...RALEIGH...CREST... PLEASANT HILL...SUNNYSIDE AND SPREWELL
BLUFF STATE PARK.

LAT...LON 3302 8454 3301 8454 3300 8453 3299 8453
      3298 8452 3297 8452 3297 8451 3299 8449
      3299 8441 3279 8436 3279 8462 3297 8466
TIME...MOT...LOC 1812Z 257DEG 4KT 3290 8456 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 12, 1:29 PM EDT, 44 minutes earlier.

Area forecast discussion, Sep 12, 1:29 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
129 PM EDT MON SEP 12 2016

.PREV DISCUSSION... /issued 1033 AM EDT MON SEP 12 2016/

UPDATE...

The mid and upper level low over southern Louisiana will allow for
deep layer moisture to spread northward through today as well as
brining in some upper energy as well. Although low level lapse
rates and instability look somewhat meager...mid level cold pool
of close to -10C at 500mb looks to keep thunderstorms prominent
this afternoon. Have bumped up pops slightly in the central GA
zones but left just short of likely given abundant cloud cover we
are starting the day off with. Remainder of the forecast is on
track with no changes planned.

Deese

PREV DISCUSSION... /issued 425 AM EDT MON SEP 12 2016/

SHORT TERM /Today through Tuesday/...

A broad upper ridge will continue across the southeast during the
period...while a diffuse surface front lingers over GA. The front
may be hard to find with mostly light winds...but will probably
stall between Atlanta and Macon. Expect a mostly diurnal pattern
for pops...and scattered showers and a few thunderstorms should
redevelop today early afternoon into the evening. Far northwest
zones are closer to the drier air so only slight chance that area
today. Easterly upslope flow should help increase moisture across
the forecast area through the period. Pops on Tuesday mainly ranging
from near 30 percent north to near 50 percent central. Max temperatures
not quite as hot most places due to more clouds and increasing
easterly flow.

41

LONG TERM /Tuesday Night through Sunday/...

Guidance in good consensus for fcst solutions as the CWA fails to shake
the moist and moderately unstable regime through the week. The already
abnormally moist environment should be aided even more by a low
advecting NW off the southeast Atlantic coast by Wednesday...which
could even bring some 2.2 inch PWATS to central GA. We will have to
watch for enhanced flash flooding and wet microburst threats given
any hydrometeor loading to convective downdrafts. Have gone likely pops
in parts of south with chance elsewhere.

The models have backed off a bit on the strength of the sfc high progged
to push into the northeast CONUS Thurs/Fri...and now does not appear to
result in as strong of a hybrid CAD wedge across the area. Should be
little change to the overall environment with chance pops each day and
gradual increase going into the weekend as the upper trough amplifies
to the west and another front approaches the north late Saturday into
Sunday.

Temps should be right around normal or slightly below in the mid to
upper 80s for highs and upper 60s to low 70s for lows at most
locations due to expected cloud coverage and daily precip chances.

Baker

&&

.AVIATION...
18Z UPDATE...
Activity already initiating across the area with vicinity TSRA at
AHN. Expect this trend to increase in coverage throughout the
afternoon requiring inclusion of a TEMPO group at all sites. Still
anticipate an influx of moisture tonight from the east and south
allowing for MVFR conditions at MCN and MVFR elsewhere although
confidence is lower in this scenario. Another round of SHRA and
possible TSRA in store for Tue and have included Prob30 for ATL.

//ATL CONFIDENCE...18Z UPDATE...
Medium on MVFR potential tonight.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          88  70  87  69 /  40  20  30  20
Atlanta         88  72  87  71 /  30  20  30  20
Blairsville     83  66  84  63 /  20  20  30  30
Cartersville    89  70  88  69 /  30  20  30  20
Columbus        92  73  90  72 /  50  40  30  20
Gainesville     86  69  85  69 /  20  20  30  20
Macon           92  71  89  70 /  50  40  40  20
Rome            89  69  89  69 /  20  20  30  20
Peachtree City  89  70  87  69 /  40  20  30  20
Vidalia         89  73  88  72 /  50  30  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....16
AVIATION...Deese
Hazardous weather outlook, Sep 12, 4:57 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 AM EDT MON SEP 12 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
457 AM EDT MON SEP 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FOR MUCH OF NORTH
AND CENTRAL GEORGIA THIS AFTERNOON INTO EVENING. SOME STORMS MAY
BECOME STRONG.

.WEATHER HAZARDS EXPECTED...
GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH SUNDAY. A VERY MOIST ENVIRONMENT WEDNESDAY MAY LEAD TO
MORE WIDESPREAD DEVELOPMENT AND AN INCREASED CHANCE FOR ISOLATED
FLOODING OR STRONG DOWNBURST WINDS. SOME STRONG STORMS WITH GUSTY
WINDS...HEAVY RAIN AND FREQUENT LIGHTNING WILL BE POSSIBLE EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 12, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT MON SEP 12 2016

GAZ067-069-079-121845-
TALBOT GA-UPSON GA-MERIWETHER GA-
213 PM EDT MON SEP 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALBOT...
NORTHWESTERN UPSON AND SOUTHEASTERN MERIWETHER COUNTIES UNTIL 245 PM
EDT...

AT 212 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANCHESTER...OR 12
MILES SOUTHEAST OF GREENVILLE...MOVING EAST AT 5 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
           REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
           TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
           DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
           DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MANCHESTER...WOODBURY...WOODLAND...SUNSET
VILLAGE...RALEIGH...CREST... PLEASANT HILL...SUNNYSIDE AND SPREWELL
BLUFF STATE PARK.

LAT...LON 3302 8454 3301 8454 3300 8453 3299 8453
      3298 8452 3297 8452 3297 8451 3299 8449
      3299 8441 3279 8436 3279 8462 3297 8466
TIME...MOT...LOC 1812Z 257DEG 4KT 3290 8456

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:01 PM EDTSpecial Weather StatementFFCSumter, Webster44 min
Sep 11, 8:03 PM EDTSpecial Weather StatementFFCHouston42 min
Sep 11, 8:06 PM EDTSpecial Weather StatementFFCCandler24 min
Sep 11, 8:45 PM EDTSpecial Weather StatementFFCSumter30 min
Sep 11, 8:47 PM EDTSpecial Weather StatementFFCDooly28 min
Sep 11, 9:15 PM EDTSpecial Weather StatementFFCDooly30 min
Sep 11, 10:13 PM EDTSpecial Weather StatementFFCEmanuel, Toombs47 min
Sep 11, 10:58 PM EDTSpecial Weather StatementFFCEmanuel, Toombs47 min
Sep 11, 11:45 PM EDTSpecial Weather StatementFFCTreutlen30 min
Sep 12, 12:23 AM EDTSpecial Weather StatementFFCToombs67 min
Sep 12, 2:38 PM EDTSpecial Weather StatementFFCLamar, Pike37 min
Sep 12, 2:55 PM EDTSpecial Weather StatementFFCButts, Monroe35 min
Sep 12, 3:11 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe34 min
Sep 12, 3:30 PM EDTSpecial Weather StatementFFCUpson30 min
Sep 12, 3:45 PM EDTSpecial Weather StatementFFCLamar, Monroe30 min
Sep 12, 4:17 PM EDTSpecial Weather StatementFFCJones28 min
Sep 12, 4:19 PM EDTSpecial Weather StatementFFCLamar26 min
Sep 12, 4:29 PM EDTSpecial Weather StatementFFCClayton, Henry31 min
Sep 12, 4:42 PM EDTSpecial Weather StatementFFCJones, Monroe, Upson33 min
Sep 12, 5:13 PM EDTSpecial Weather StatementFFCBibb32 min
Sep 12, 5:19 PM EDTSpecial Weather StatementFFCHarris26 min
Sep 12, 5:21 PM EDTSpecial Weather StatementFFCTalbot24 min
Sep 12, 5:28 PM EDTSpecial Weather StatementFFCSchley32 min
Sep 12, 5:36 PM EDTSpecial Weather StatementFFCBibb, Peach24 min
Sep 12, 5:44 PM EDTSpecial Weather StatementFFCCobb31 min
Sep 12, 5:58 PM EDTSpecial Weather StatementFFCBibb32 min
Sep 12, 6:02 PM EDTSpecial Weather StatementFFCMarion43 min
Sep 12, 6:06 PM EDTSpecial Weather StatementFFCPeach24 min
Sep 12, 6:26 PM EDTSpecial Weather StatementFFCPaulding34 min
Sep 12, 6:28 PM EDTSpecial Weather StatementFFCPaulding32 min
Sep 12, 6:34 PM EDTSpecial Weather StatementFFCHouston26 min
Sep 12, 6:45 PM EDTSpecial Weather StatementFFCChattahoochee30 min
Sep 12, 7:22 PM EDTSevere Thunderstorm WarningFFCFloyd38 min
Sep 12, 7:29 PM EDTSpecial Weather StatementFFCGilmer31 min
Sep 12, 7:34 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen26 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.